MAUDE Adverse Event Report: Medical Components, Inc. VASCU-PICC®; VASCU-PICC Infusion catheter

Medical Components, Inc. VASCU-PICC®; VASCU-PICC Infusion catheter
Model Number MD17012601
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
This event involves a patient who was admitted to "[redacted]" pediatric intensive care unit (picu) on "[redacted]" from an outside hospital for monitoring and management.On "[redacted]"-hospitalization day #45, the 2.6 fr picc line was found cracked at the hub when the picc rn came to assess and administered a tissue plasma activator (tpa), which is a thrombolytic agent, to the line.The tpa was administered to both lumens but after the dwell both lumens were still very sluggish with no blood return.The dressing was removed to further investigate and was found to be wet underneath.The line was then flushed with the dressing off and leaking was visible from catheter.On "[redacted]"-hospitalization day #47 a new picc was placed by iv rn on "[redacted]"-that day at 1123 at the bedside over a guidewire at the same site as the previous picc and midline.Picc breakage a result of user error, not device failure although there were still concerns regarding the product by the team.
 
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for additional information.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VASCU-PICC®
Common Device Name
VASCU-PICC Infusion catheter
Manufacturer (Section D)
Medical Components, Inc.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
susan smith
1499 delp drive
harleysville, PA 19438
+1(215)256-4201
MDR Report Key50096989
Report Number2518902-2026-00053
Device Sequence Number13381664
Product Code LJS
UDI-Device Identifier00884908142167
UDI-Public(01)00884908142167
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K102966
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMD17012601
Device Catalogue NumberMD17012601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/31/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient SexMale
Patient RaceWhite